Wisconsin, 2007

Hail in Wisconsin, September 13, 2007

September 13, 2007 · NWS DLH · 1 event in 1 county or zone

Scattered strong to severe thunderstorms developed across much of northwest Wisconsin during the morning hours of September 13.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Scattered strong to severe thunderstorms developed across much of northwest Wisconsin during the morning hours of September 13.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 13, 1:37 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Sep 13, 1:37 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
237 AM CDT THU SEP 13 2007

.DISCUSSION...THE LATEST REGIONAL SFC ANALYSIS SHOWS A WEAK AREA
OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY...WITH A
TRAILING COLD FRONT EXTENDING SOUTH ACROSS ERN SODAK AND CENTRAL
NEB. THIS LOW AND COLD FRONT WILL CONTINUE THEIR TREK EWD TODAY
AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NORTHLAND...AS WELL AS BLUSTERY WINDS. BOTH THE GFS AND NAM
INDICATE PRECIP ACROSS OUR CWA TODAY...ESPECIALLY THIS AFTERNOON
ACROSS NWRN WHERE THUNDERSTORMS MAY DEVELOP. MOST OF THE PRECIP
MOVES OFF TO OUR EAST TONIGHT...HOWEVER RESIDUAL LOW-LEVEL
MOISTURE COMBINED WITH FORCING FROM A STRONG UPPER LEVEL SHORTWAVE
MAY PRODUCE SCTD TO ISOLD RAIN OR SNOW SHOWERS. THE MAIN FORCING
ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE
NORTHLAND BY FRIDAY. HOWEVER THERE WILL STILL BE A LOW CHANCE FOR
PRECIP...ESPECIALLY ALONG THE SOUTHSHORE OF LAKE SUPERIOR WHERE
LAKE ENHANCEMENT MAY OCCUR.

TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT TUMBLE FOR TONIGHT
AND TOMORROW...WITH READINGS RANGING 5 TO 15 DEGREES BELOW NORMAL.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD. THE EXCEPTION
WILL BE IN THE VICINITY OF FROPA WHERE CIGS DROP TO INTO THE MVFR
RANGE ALONG WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SFC WIND
WILL BECOME NW AND GUSTY BEHIND THE FRONT BEFORE HIGH PRESSURE
BUILDS INTO THE AREA FRIDAY.

&&

POINT TEMPS/POPS...
DLH  63  39  53  32 /  30  10  10   0
INL  54  34  49  30 /  40  30  20   0
BRD  63  39  52  27 /  20  10  10   0
HYR  66  35  52  26 /  50  20  10   0
ASX  65  40  53  29 /  50  20  20   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

BERDES/GSF
Hazardous weather outlook, Sep 13, 3:55 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
455 AM CDT THU SEP 13 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-141030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
455 AM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS
NORTHWESTERN WISCONSIN.

A SMALL CRAFT ADVISORY MAY BE ISSUED FOR TONIGHT FOR THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO
SAXON HARBOR. STRONG WESTERLY WINDS AND HIGH WAVES WILL CAUSE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE ISSUED FOR FRIDAY FOR THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO
SAXON HARBOR. STRONG NORTHWESTERLY WINDS AND HIGH WAVES WILL CAUSE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BERDES

The radar

The Duluth radar (KDLH), 102 km away, was scanning. The volume nearest the first event began at 14:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burnett

When
September 13, 8:20 AM CST
Where
Burnett County, Yellow Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.930, -92.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59664.